Hi, my son (26 years old, autism and epilepsy) is on several medicines but his Neuro Consultant is weaning him off Lyrica. He's been on it for about 9 years. Dr. suggested dropping 50mg every 2 weeks but we are doing 50mg every two months. He's now down from 300mg twice daily to 150mg morning, 100mg evening. Over the last few weeks he's had an increase in seizures. He's either depressed or appears manic. Has problems sleeping. Needs a lot of prompting to eat and drink, appears completely disengaged. Because of Autism he isn't able to explain how he is feeling but we are wondering if its the Lyrica withdrawal having more of an impact because he's on a lower dose. The lower the dose, is 50mg having a huge effect. We are trying to get a hold of his Doctor. We live in the UK. Any advice would be welcome as we are really worried about him. Thank you.
Hi Anonymous. I’m sorry to hear that your son is going through this. Tapering off medications like Lyrica can affect the whole family. I took Lyrica for 7-8 years and I finally finished slowly tapering off last year. I am in a group on Facebook called Lyrica Survivors and they helped me so much. During the Discontinuation Syndrome from coming off Lyrica can be horrible if it’s being tapered off too fast. It’s advised to taper by 10% of the last dosage taken every 10-14 days. If you want to know more about it you should join the group. There are thousands of people who are trying to get off Lyrica and they are doing it by doing it this way. I feel so bad that your son has to go through this and that he is not able to explain how he feels. If he feels anything like most people who go off Lyrica too fast his emotions will be all over the place. I still remember not being able to sleep or eat much. I was nauseous and had diarrhea. Some people have had to go back on Lyrica after going cold turkey because it is a medication that is so hard to get off of. Please take care and I wish you and your son all the best. Cindy
- Lyrica Information for Consumers
- Lyrica Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lyrica (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 5 Mar 2019 • 10 answers
Updated 30 Aug 2017 • 3 answers
Updated 23 Feb 2018 • 4 answers
Updated 7 Aug 2018 • 1 answer
Updated 28 Mar 2019 • 1 answer